|Soft bowel movements
Dec 20, 1999
Do you know what causes a person with HIV to have soft bowel movements? While they are not quite watery, very soft. I am recently infected and not on any meds. Is this something you encounter often? Thanks for the work you do here.
Response from Dr. Dieterich
Abnormal bowel function is very common. Aside from medication side effects causes include:
intestinal infection - bacteria, parasites, viruses, etc
HIV itself affecting the intestinal mucosa
Nausea & fatigue
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.